Alert archive / Georgia / Frost Advisories in 2008

Frost Advisory 7, NWS Charleston, SC

October 29, 2008Bulloch County, Candler County, Effingham County, Georgia

NWS Charleston, SC issued this frost advisory at Oct 29, 2008, 3:05 PM EDT for Bulloch County, Candler County, Effingham County, Georgia. It took effect at Oct 30, 2008, 4:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2008, 3:05 PM EDT (19:05 UTC)
In effect from
Oct 30, 2008, 4:00 AM EDT
Expired
Oct 30, 2008, 3:39 AM EDT
In force
Issued by
NWS Charleston, SC

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 291905
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT WED OCT 29 2008

GAZ087-088-SCZ040-042>045-300400-
/O.NEW.KCHS.FZ.W.0003.081030T0800Z-081030T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER
305 PM EDT WED OCT 29 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. 

COLD HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE END OF
THE WEEK. CLEAR SKIES AND LIGHT WINDS TONIGHT WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER 30S ACROSS INLAND LOCATIONS.
TEMPERATURES ARE NOT EXPECTED TO BE QUITE AS LOW AS WEDNESDAY
MORNING...HOWEVER A LIGHT FREEZE IS EXPECTED ALONG AND WEST OF A
LINE FROM SYLVANIA TO HAMPTON TO WALTERBORO TO MONCKS CORNER.
PATCHY TO SCATTERED FROST IS ALSO POSSIBLE. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL SENSITIVE VEGETATION.

$$

GAZ099>101-SCZ047-300400-
/O.NEW.KCHS.FR.Y.0007.081030T0800Z-081030T1300Z/
CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
RIDGELAND
305 PM EDT WED OCT 29 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. 

COLD HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT...PRODUCING
CLEAR SKIES AND LIGHT WINDS. TEMPERATURES ARE EXPECTED TO FALL
INTO THE MID 30S IN LOCATIONS SUCH AS METTER...STATESBORO...
SPRINGFIELD...AND RIDGELAND. THIS SHOULD ALLOW SCATTERED FROST TO
FORM LATE TONIGHT AND EARLY THURSDAY MORNING. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS72 KCHS 300128
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EDT WED OCT 29 2008

GAZ087-088-SCZ040-042>045-301300-
/O.CON.KCHS.FZ.W.0003.081030T0800Z-081030T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER
928 PM EDT WED OCT 29 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY. 

UNDER COLD HIGH PRESSURE...CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER 30S ACROSS INLAND LOCATIONS
TONIGHT. A LIGHT FREEZE IS EXPECTED ALONG AND WEST OF A LINE FROM
SYLVANIA TO HAMPTON TO WALTERBORO TO MONCKS CORNER. PATCHY TO
SCATTERED FROST IS ALSO EXPECTED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL SENSITIVE VEGETATION.

$$

GAZ099>101-SCZ047-301300-
/O.CON.KCHS.FR.Y.0007.081030T0800Z-081030T1300Z/
CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
RIDGELAND
928 PM EDT WED OCT 29 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
THURSDAY. 

UNDER COLD HIGH PRESSURE...CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL INTO THE MID 30S IN LOCATIONS SUCH AS
METTER...STATESBORO...SPRINGFIELD...AND RIDGELAND. THIS WILL
ALLOW SCATTERED FROST TO FORM LATE TONIGHT AND EARLY THURSDAY
MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCHS 300739
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EDT THU OCT 30 2008

GAZ087-088-SCZ040-042>045-300845-
/O.CAN.KCHS.FZ.W.0003.081030T0800Z-081030T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER
339 AM EDT THU OCT 30 2008

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING. 

OVERNIGHT BREEZES AND SLIGHTLY HIGHER THAN EXPECTED LOW LEVEL
MOISTURE HAVE KEPT TEMPERATURES FROM FALLING RAPIDLY OVERNIGHT.
WHILE PATCHY FROST IS STILL EXPECTED AROUND DAWN...TEMPERATURES
ARE EXPECTED TO REMAIN ABOVE FREEZING THIS MORNING.

$$

GAZ099>101-SCZ047-300845-
/O.CAN.KCHS.FR.Y.0007.081030T0800Z-081030T1300Z/
CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
RIDGELAND
339 AM EDT THU OCT 30 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY. 

OVERNIGHT BREEZES AND SLIGHTLY HIGHER THAN EXPECTED LOW LEVEL
MOISTURE HAVE KEPT TEMPERATURES FROM FALLING RAPIDLY OVERNIGHT.
WHILE PATCHY FROST IS STILL POSSIBLE AROUND DAWN...SCATTERED
FROST IS NOT ANTICIPATED AND THE FROST ADVISORY HAS BEEN 
CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 1:37 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 29, 1:37 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT WED OCT 29 2008

.SYNOPSIS...
HIGH PRES WILL GRADUALLY BUILD OVER THE REGION TONIGHT THROUGH FRI.
A WEAK TROUGH OF LOW PRES WILL DEVELOP ALONG THE COAST THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOR TODAY...THE DEEP/STRONG UPPER TROF WILL CONTINUE TO GRADUALLY
MOVE NNE OVER THE NE U.S. THE SFC RIDGE CENTER WILL STILL REMAIN
WEST OF THE REGION TODAY...BUT THE GRADIENT WILL BE WEAKER THAN
YESTERDAY KEEPING WINDS LESS BREEZY. TEMPS WILL BE A LITTLE WARMER
THAN YESTERDAY AS MID/UPPER HTS/TEMPS RISE...BUT STILL PRETTY
COOL...ONLY IN THE LOWER 60S. HOWEVER...WITH WEAKER WINDS
TODAY...IT WILL HELP TO MAKE IT FEEL NOT AS COOL AS YESTERDAY.
COULD SEE SOME SCATTER CU BY AFTERNOON DUE TO PROXIMITY OF COLD
UPPER TROF...BUT STILL A MOSTLY SUNNY DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE DEEP UPPER TROF FINALLY MOVES OUT OF THE NE U.S. BY FRIDAY.
WEAK RIDGING MOVES INTO THE SE AND MID ATLANTIC STATES BY LATER
THURSDAY AND FRIDAY. EXPECT ANOTHER COLD NIGHT TONIGHT AS SFC
RIDGE WILL BE CENTERED NEAR THE REGION. EVEN THOUGH TEMPS/HTS
ABOVE THE SFC WILL BE HIGHER THAN PREVIOUS NIGHT...THE POSITION OF
THE SFC RIDGE ALONG WITH A VERY DRY AIRMASS WILL BE IDEAL FOR GOOD
RATIONAL COOLING. HAVE CONTINUED LOWER TO MID 30S FOR LOWS WELL
INLAND WITH AT LEAST PATCHY FROST MOST AREAS...EXCEPT WITHIN 5-10
MILES OF THE COAST. COULD HAVE SOME AREAS NEAR FREEZING. BY
THURSDAY AFTERNOON...CONTINUED SLOW MODERATION OF TEMPS IN THE MID
TO UPPER 60S. THURSDAY NIGHT...AGAIN VERY COOL...BUT NOT EXPECTING
FREEZING TEMPS. HOWEVER...PATCHY TO SCATTERED FROST AGAIN POSSIBLE
MAINLY WEST OF I-95. MOSTLY SUNNY AGAIN FRIDAY WITH TEMPS IN THE
UPPER 60S TO NEAR 70.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS...MODELS HAVE NOT
BEEN IN GOOD AGREEMENT DURING THIS PERIOD. THE GFS CONTINUES TO BE
THE MOST AGGRESSIVE WITH DROPPING AN UPPER SHORT WAVE INTO THE
NE GULF BY EARLY SATURDAY...THEN CLOSING OFF IT SATURDAY AND SUNDAY.
THIS SOLUTION PULLS MUCH MORE MOISTURE/PRECIP NORTHWARD TOWARD AT
LEAST THE GA COAST AND ATLANTIC WATERS LATER SUNDAY THROUGH
TUESDAY. ALTHOUGH THE GFS HAS BEEN CONSISTENT WITH THIS TYPE OF
SOLUTION FOR THE PAST SEVERAL RUNS...MANY OF THE OTHER MODELS
INCLUDING THE ECMWF...CANADIAN/GEM AND NOGAPS ALL SHOW A WEAKER
MORE PROGRESSIVE UPPER WAVE...WHICH KEEPS BEST PRECIP MAINLY OVER
THE WATERS AND POSSIBLY IMMEDIATE GA COAST. HAVE NUDGED UP POPS
A TAD MAINLY FOR BETTER COLLABORATION WITH SURROUNDING
OFFICES...BUT STILL GOING MUCH LOWER/DRIER PRECIP-WISE THAN GFS.
GIVEN THE UNCERTAINTY WITH POPS...HAVE STAYED NEAR TO SLIGHTLY
BELOW CLIMO FOR TEMPS DURING THE PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
DRY HIGH PRES WILL PROVIDE VFR CONDITIONS THROUGH 18Z/30 AT BOTH
KSAV AND KCHS.

EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS WILL PREVAIL
THROUGH SAT. MVFR CEILINGS POSSIBLE SUN AND MON...ESPECIALLY AT
SAV AS A COASTAL TROUGH DEVELOPS.

&&

.MARINE...
NOCTURNAL JETTING SHOULD QUICKLY SUBSIDE THIS MORNING ACROSS THE
MARINE AREA THUS WINDS EXPECTED TO DROP BY ABOUT 5 KT BEFORE NOON.
WINDS AND SEAS ON THE OFFSHORE GA WATERS ARE NOW WELL BELOW SMALL
CRAFT ADVISORY CRITERIA SO WILL UPDATED FORECAST TO REMOVE THAT
FLAG. SURFACE HIGH PRESSURE WILL BUILD INTO THE MID-ATLANTIC ON
THURSDAY AS DEEP LAYER RIDGING EXPANDS ALONG A NE-SW AXIS. THIS
WILL ALLOW WINDS TO TIP TO NE ON THU AND CONTINUE THROUGH THE
WEEKEND. A DECENT PRES GRAD ALONG WITH NOCTURNAL ENHANCEMENTS AND
A LONG FETCH WILL ALLOW SMALL CRAFT ADVISORY CONDITIONS TO RETURN
WITH TIME. INITIALLY...THE BEST PINCHING AND FETCH WILL ALLOW SCA
CONDITIONS TO DEVELOP OVER OUR GEORGIA WATERS FRI INTO SAT. BY THE
END OF THE WEEKEND...IT APPEARS MOST ALL WATERS WILL SEE NE FLOW
20 KT OR MORE WITH SEAS AT OR ABOVE 6 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL
Hazardous weather outlook, Oct 29, 8:53 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
853 AM EDT WED OCT 29 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
853 AM EDT WED OCT 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 3:05 PM EDTFreeze WarningCHSJenkins, Screven13 hr

Nearby

Frost Advisories in Georgia, 2008Frost Advisories in South Carolina, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.